Q:

What are some drugs that cause alopecia?

A:

Quick Answer

Drugs that cause alopecia, or hair loss, include blood thinners such as warfarin and heparin, gout medications such as allopurinol and beta blockers such as ateolol and metaprolol that lower blood pressure, explains Everyday Health. Accutane acne treatment, antiseizure drugs, ACE inhibitors, antidepressants and hormone therapy also cause hair loss.

Continue Reading

Full Answer

Cancer treatment medications, radiation therapy and large doses of vitamin A also contribute to hair loss, notes Mayo Clinic. Many medications can cause alopecia because of their toxicity to the body's hair follicles. When the damaged follicles disrupt the hair-growing process, the hair falls out, explains Everyday Health. However, losing one's hair due to medication is not typically a permanent condition. A doctor can diagnose whether a patient's medication is causing the hair loss and can change medications or treatment regimens to reduce the loss.

Learn more about Side Effects

Related Questions

Explore